Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 16, 2018, 1:47 PM PDT for Clark County, Nevada. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2018, 1:47 PM PDT (20:47 UTC)
- Expired
- Aug 16, 2018, 2:02 PM PDT
- In force
- 15 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 30 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS55 KVEF 162047
SVRVEF
NVC003-162130-
/O.NEW.KVEF.SV.W.0067.180816T2047Z-180816T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
147 PM PDT THU AUG 16 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Central Clark County in southern Nevada...
* Until 230 PM PDT.
* At 147 PM PDT, a severe thunderstorm was located over Anthem,
moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Henderson, Southern Highlands, Green Valley, Anthem, Enterprise,
Paradise, Silverado Ranch, Sloan, Seven Hills, Black Mtn and
Henderson Executive Airport.
This includes Interstate 15 in Nevada between mile markers 19 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 11497 3585 11528 3605 11524 3605 11495
TIME...MOT...LOC 2047Z 191DEG 7KT 3594 11512
HAIL...1.00IN
WIND...60MPH
$$
Wolcott1 follow-up statement
506
WWUS55 KVEF 162102
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
202 PM PDT THU AUG 16 2018
NVC003-162112-
/O.CAN.KVEF.SV.W.0067.000000T0000Z-180816T2130Z/
Clark NV-
202 PM PDT THU AUG 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3584 11497 3585 11528 3605 11524 3605 11495
TIME...MOT...LOC 2101Z 191DEG 7KT 3597 11511
$$
WolcottWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:43 PM PDT, 4 minutes earlier.
Area forecast discussion, Aug 16, 1:43 PM PDT, 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 143 PM PDT Thu Aug 16 2018 .SYNOPSIS...Scattered showers and thunderstorms will continue across the area with the threat of flash flood across much of the desert locations through the evening. Coverage and intensity of storms will decrease on Friday with most being limited to the higher terrain. The drying trend continues into the weekend. Temperatures will be trending upward and nearing 10 degrees above their seasonal normals by Sunday. && .SHORT TERM...Today through Monday Night. The leftover MCV in Mohave County is no longer evident in satellite imagery and the clouds previously associated with it have diminished significantly. As expected, convection was delayed to start in Mohave County but as of this writing development is now beginning to occur. Elsewhere, storms have provided a variety of weather with accumulating small hail in the Spring Mountains along with some flash flooding closing some roadways. Expect thunderstorm coverage to continue to expand during the rest of the afternoon and evening with the highest threat of flash flooding over Clark, San Bernardino and Mohave Counties as well as in portions of Nye County as a Flash Flood Watch continues for those areas through midnight tonight. PW values have increased to 1.25 inches into southern Lincoln County, 1.5 inches in southern Nevada and 1.75 inches in southern portions of San Bernardino and Mohave Counties. Storms motions will continue to be light and rain rates will be quite high with some storms capable producing rainfall rates of 3 inches an hour or greater. Further to the north a weak wave will act to provide minimal amounts of shear across Esmeralda, Nye and Lincoln Counties this evening and may act to enhance and/or organize some of the convection. Wind and small hail will be more of an issue in those locations. A stronger shortwave will begin to move across northern California and northern Nevada and begin to usher in some drier air into the region. Thunderstorms will be more isolated to scattered on Friday and will favor the higher elevations. By Saturday much if not all of the area will see the drier air. A ridge of high pressure will be the main player over the weekend and will provide higher temperatures that will reach levels that will be roughly 10 degrees above their seasonal normals by Sunday. By Monday the ridge of high pressure will shift to the east and open the door back up for another round of moisture to return into at least Mohave County and potentially into eastern San Bernardino, Clark and Lincoln Counties. .LONG TERM...Tuesday through Wednesday. The GFS has multiple perturbations moving from Mexico/Arizona into our area which could enhance convection and/or provide support for nocturnal storms. Two such disturbances, as forecast by the GFS, move through Tuesday and Wednesday. The timing of these features could support overnight storms as mentioned above. Thus, storm chances were carried into the overnight hours both Tuesday night and Wednesday night. Monday's highs are forecast 5-7 degrees above normal but with the increased moisture and expected cloud debris along with higher pops on Tue/Wed, temperatures should be closer to normal. && .AVIATION....For McCarran...Storms are expected to continue to develop this afternoon and through this evening mainly along the mountains west and south of the Las Vegas Valley. Between 22Z-01Z today, storm development will be possible in the LV valley and may impact KLAS. With any thunderstorms that develop there will be the chance for strong outflow winds with gusts to 30-35 kts to reach KLAS. Storm chances diminish tomorrow with storms mainly developing along the higher terrain. Besides storm chances, expect southerly winds generally less than 12 kts with typical diurnal winds kicking in by 05-06Z this evening and light easterly winds tomorrow afternoon. Skies will be FEW to BKN aoa 10 kft through the period. For the rest of southern Nevada, northwest Arizona and southeast California...There is at least a slight chance for storms to develop near all TAF sites today. With any thunderstorms that develop there will be the chance for strong outflow winds with gusts 30-40 kts. Storm chances diminish tomorrow with storms mainly developing along the higher terrain. Besides storm chances, expect southerly winds generally less than 10-15 kts with diurnal winds kicking in by 04- 06Z this evening. Skies will be FEW to BKN aoa 10 kft through the period. && .SPOTTER INFORMATION STATEMENT...Scattered thunderstorms will develop this afternoon and be capable of flash flooding. Spotter activation is requested. Report any significant weather or impacts according to standard operating procedures. && SHORT TERM.....Czyzyk AVIATION.......Kryston LONG TERM......Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 16, 9:06 AM PDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 AM PDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 18 WSW ZZYZX 35.07N 116.42W
08/15/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP REPORTS TWO SEMIS OVERTURNED. 1 MINOR
INJURY. LARGE MILEAGE SIGN BLOWN DOWN.
0428 PM FLASH FLOOD 14 W SEARCHLIGHT 35.49N 115.16W
08/15/2018 CLARK NV DEPT OF HIGHWAYS
NEVADA DOT REPORTS SR164 CLOSED IN BOTH
DIRECTIONS DUE TO FLOODING.
0331 PM FLASH FLOOD 13 W SEARCHLIGHT 35.50N 115.16W
08/15/2018 CLARK NV NWS EMPLOYEE
FLOOD WATERS WERE REPORTED OVER NIPTON RD
EAST OF NIPTON.
&&Local storm report, Aug 16, 11:07 AM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1107 AM PDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 9 WNW VALENTINE 35.42N 113.81W
08/15/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
OF ANTARES RD FROM HWY 66 TO PIERCE FERRY
ROAD AS A RESULT OF FLOODING. TIME ESTIMATED
FROM RADAR.
0715 PM FLASH FLOOD 7 S VALENTINE 35.29N 113.66W
08/15/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
OF HACKBERRY RD FROM US 93 TO HWY 66 DUE TO
FLOODING. TIME ESTIMATED FROM RADAR.
0518 PM TSTM WND DMG 18 WSW ZZYZX 35.07N 116.41W
08/15/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
*** 1 INJ ***
CALIFORNIA HIGHWAY PATROL REPORTED TWO
OVERTURNED SEMIS AND ONE MILAGE SIGN BLOWN
OVER DUE TO THUNDERSTORM RELATED WINDS. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Aug 16, 12:29 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM PDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 15 NNW VIDAL JUNCTION 34.40N 114.65W
08/16/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS HAS REPORTED FLOODING ACROSS
HIGHWAY 95 IN SAN BERNARDINO COUNTY. HIGHWAY
95 HAS BEEN SHUT DOWN FROM MILE MARKER 15 TO
MILE MARKER 25.
0715 PM FLASH FLOOD 9 WNW VALENTINE 35.42N 113.81W
08/15/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
OF ANTARES RD FROM HWY 66 TO PIERCE FERRY
ROAD AS A RESULT OF FLOODING. TIME ESTIMATED
FROM RADAR.
0715 PM FLASH FLOOD 7 S VALENTINE 35.29N 113.66W
08/15/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
OF HACKBERRY RD FROM US 93 TO HWY 66 DUE TO
FLOODING. TIME ESTIMATED FROM RADAR.
0518 PM TSTM WND DMG 18 WSW ZZYZX 35.07N 116.41W
08/15/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
*** 1 INJ ***
CALIFORNIA HIGHWAY PATROL REPORTED TWO
OVERTURNED SEMIS AND ONE MILAGE SIGN BLOWN
OVER DUE TO THUNDERSTORM RELATED WINDS. TIME
ESTIMATED FROM RADAR.
0511 PM TSTM WND DMG 18 WSW ZZYZX 35.07N 116.42W
08/15/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP REPORTS TWO SEMIS OVERTURNED. 1 MINOR
INJURY. LARGE MILEAGE SIGN BLOWN DOWN.
0428 PM FLASH FLOOD 14 W SEARCHLIGHT 35.49N 115.16W
08/15/2018 CLARK NV DEPT OF HIGHWAYS
NEVADA DOT REPORTS SR164 CLOSED IN BOTH
DIRECTIONS DUE TO FLOODING.
0331 PM FLASH FLOOD 13 W SEARCHLIGHT 35.50N 115.16W
08/15/2018 CLARK NV NWS EMPLOYEE
FLOOD WATERS WERE REPORTED OVER NIPTON RD
EAST OF NIPTON.
&&Local storm report, Aug 16, 1:16 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
116 PM PDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM FLASH FLOOD 6 N MT. CHARLESTON 36.34N 115.66W
08/16/2018 CLARK NV DEPT OF HIGHWAYS
NEVADA DOT REPORTED DEER CREEK RD AND SR 156
BEING CLOSED.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:17 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 10 hr |
| Aug 16, 11:44 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 16, 12:05 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 16, 1:27 PM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Aug 16, 1:59 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 16, 4:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Aug 16, 4:36 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.